Cambridge Equation and the Neo-Pasinetti Theorem in post-Keynesian models of growth and distribution

Vol. 39 No. 3 (2019)

Jul-Sep / 2019
Published July 1, 2019
PDF-Portuguese (Pt-BR)
PDF-Portuguese (Pt-BR)

How to Cite

Oreiro, José Luis, and Luís Carlos G. de Magalhães. 2019. “Cambridge Equation and the Neo-Pasinetti Theorem in Post-Keynesian Models of Growth and Distribution”. Brazilian Journal of Political Economy 39 (3), 485-508. https://doi.org/10.1590/0101-35172019-2991.

Cambridge Equation and the Neo-Pasinetti Theorem in post-Keynesian models of growth and distribution

José Luis Oreiro
Professor Associado do Departamento de Economia da Universidade de Brasília - UNB, Brasília/DF, Brasil e Pesquisador Nível IB do CNPq.
Luís Carlos G. de Magalhães
Técnico de Pesquisa e Planejamento do Instituto de Pesquisa Econômica Aplicada – IPEA, Brasília/ DF, Brasil.
Brazilian Journal of Political Economy, Vol. 39 No. 3 (2019), Jul-Sep / 2019, Pages 485-508

Abstract

Throughout this article we try to evaluate the theoretical robustness of the so-called New Theorem of Pasinetti, according to which in an economy in which the differentiation between the propensities to save from the profits and the salaries is due to the nature of the business income, not the affiliation to a specific social class; the rate of profit along the Golden Age growth path is independent of workers 'propensity to save, being determined by the firms' profit retention coefficient, by the fraction of the investment firms wish to finance with third-party resources and by the natural rate growth.

JEL Classification: E11; E12; G11; O42.


Keywords: Growth and distribution, Cambridge Equation, Neo-Pasinetti Theorem